Alert archive / Virginia / Flash Flood Warnings in 2020

Flash Flood Warning 80, NWS Blacksburg, VA

November 11, 20204 counties in Virginia

NWS Blacksburg, VA issued this flash flood warning at Nov 11, 2020, 7:23 PM EST for 4 counties in Virginia. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 11, 2020, 7:23 PM EST (00:23 UTC)
Expired
Nov 12, 2020, 1:30 AM EST
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Campbell County, VA, Charlotte County, VA, Halifax County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 127 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 11, 7:36 PM ESTFLASH FLOOD2 Se Mike, VAJACOBS CREEK FLOWING OVER RED HOUSE ROAD NEAR BULL HILL ROAD. CAR HAD TO BE REMOVED FROM WATER. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2020-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2020-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
497 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

424 
WGUS51 KRNK 120023
FFWRNK
VAC031-037-083-143-120630-
/O.NEW.KRNK.FF.W.0080.201112T0023Z-201112T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
723 PM EST Wed Nov 11 2020

The National Weather Service in Blacksburg has issued a

* Flash Flood Warning for...
  Southeastern Campbell County in central Virginia...
  Charlotte County in south central Virginia...
  Northern Halifax County in south central Virginia...
  East Central Pittsylvania County in south central Virginia...

* Until 130 AM EST Thursday.

* At 723 PM EST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Brookneal, Keysville, Charlotte Court House, Phenix, Nathalie, 
  Clover and Red House.

This includes the following streams and drainages...
  Banister River, Austin Creek, Armistead Branch, Ash Camp Creek and 
  Allen Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3700 7920 3722 7886 3724 7868 3721 7880
      3708 7844 3689 7848 3668 7864 3677 7867
      3681 7916 3697 7912

FLASH FLOOD...RADAR INDICATED

$$

KK
2 follow-up statements
537 
WGUS71 KRNK 120119
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
819 PM EST Wed Nov 11 2020

VAC031-037-083-143-120630-
/O.CON.KRNK.FF.W.0080.000000T0000Z-201112T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Campbell VA-Charlotte VA-Halifax VA-Pittsylvania VA-
819 PM EST Wed Nov 11 2020

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM EST THURSDAY 
FOR SOUTHEASTERN CAMPBELL, CHARLOTTE, NORTHERN HALIFAX AND EAST 
CENTRAL PITTSYLVANIA COUNTIES...

At 819 PM EST, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 3 inches of rain have 
fallen. Flash flooding will continue across the region.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Doppler radar.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other
         drainage and low lying areas.

Some locations that will experience flash flooding include...
  Brookneal, Keysville, Charlotte Court House, Phenix, Nathalie, 
  Clover and Red House.

This includes the following streams and drainages...
  Banister River, Austin Creek, Armistead Branch, Ash Camp Creek and 
  Allen Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3700 7920 3722 7886 3724 7868 3721 7880
      3708 7844 3689 7848 3668 7864 3677 7867
      3681 7916 3697 7912

FLASH FLOOD...RADAR INDICATED

$$

KK
321 
WGUS71 KRNK 120204
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
904 PM EST Wed Nov 11 2020

VAC031-037-083-143-120630-
/O.CON.KRNK.FF.W.0080.000000T0000Z-201112T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Campbell VA-Charlotte VA-Halifax VA-Pittsylvania VA-
904 PM EST Wed Nov 11 2020

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM EST THURSDAY 
FOR SOUTHEASTERN CAMPBELL, CHARLOTTE, NORTHERN HALIFAX AND EAST 
CENTRAL PITTSYLVANIA COUNTIES...

At 904 PM EST, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 3 inches of rain have 
fallen. Flash flooding is already occurring. The Falling River near 
Naruna is out of its banks.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Doppler radar.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other
         drainage and low lying areas.

Some locations that will experience flash flooding include...
  Brookneal, Keysville, Charlotte Court House, Phenix, Nathalie, 
  Clover and Red House.

This includes the following streams and drainages...
  Banister River, Austin Creek, Armistead Branch, Ash Camp Creek and 
  Allen Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3700 7920 3722 7886 3724 7868 3721 7880
      3708 7844 3689 7848 3668 7864 3677 7867
      3681 7916 3697 7912

FLASH FLOOD...RADAR INDICATED

$$

KK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Nov 11, 6:41 PM EST, 42 minutes earlier.

Area forecast discussion, Nov 11, 6:41 PM EST, 42 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
641 PM EST Wed Nov 11 2020

.SYNOPSIS...
Overnight a cold front will combine with moisture from tropical
cyclone Eta over the Gulf of Mexico to bring another round of
locally heavy rainfall to the Appalachians and central mid
Atlantic region tonight. High pressure will bring drier
conditions for the end of the week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 145 PM EST Wednesday...

A very wet morning for the whole CWA, with the maximum activity
along the spine of the Blue Ridge, and another local max near
Lynchburg. Totals in those areas have been from 2"-4", with 1"-2"
elsewhere. As the afternoon begins, a slight lull in coverage is
occurring as previously forecast. However, as coverage has gone
down, convective activity appears to be on the rise. An individual
cell or two with higher cloud tops and radar returns over 50dBZ have
popped up in southwest VA, as well as some convection near
Greenbrier County, WV.

The focus this afternoon will be watching for when the cold front
enters the area, which will signal the beginning of the second batch
of heavy rain entering our area. CAMs indicate a quick sweep of
heavy rain through the Mountain Empire this evening, and then a bit
of a stall once the front makes it past the Blue Ridge. There is a
pretty good consensus that a band of heavy rain will stick around
for a few hours. The NAM especially tends towards that solution,
holding a band of heavy rain over a line from Roanoke to Lynchburg
for close to 12 hours tonight and into Thursday morning. With some
instability in the area, there could be some thunder mixed in. Based
on the heavy, soaking rain this morning in the Lynchburg area, a
Flash Flood Watch was issued in preparation for the second wave of
heavy rain in that area overnight Wednesday.

Temperatures are warm for this time of year, most sites east of the
Blue Ridge are already over 70 degrees, and will climb a few more
degrees. Everywhere else is at least in the mid 60s.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
As of 250 PM EST Wednesday...

Our cold front continues east into central Virginia as strong high
pressure nudges in from the north and west across the Ohio River
Valley. As result rain chances will slowly diminish from west to
east across the region as the front pushes toward the Virginia/North
Carolina coast. Even with that said there may still be ongoing
hydrological issues regarding minor flooding on areas streams and
creeks especially east of the Blue Ridge. Showers look to persist on
the backside of the front as leftover moisture will remain prevalent
through at least Thursday night.

The 12z NAM remains the most aggressive here in stalling the front
along the coast through Friday morning while the remnant low of ETa
passes off the North Carolina coast. The 12z GFS and Euro remains
drier with high pressure taking the wheel late THursday night into
early Friday morning and pushing the front further south into the
Carolinas.

The departing front and remnant core of Eta along with incoming dry
high pressure should provide us with good boundary layer mixing by
Friday afternoon. Model soundings from the GFS, Euro, and even the
Canadian to an extent depict winds out of the northwest at 10-15 mph
with gusts of 20-30 mph up over the higher terrain. This should drag
in some colder air and with lowering relative humidity values comes
a return to overnight lows in the 30s Friday night into Saturday
morning.

Winds diminish Saturday afternoon as high pressure slides east. High
temperatures will remain seasonable in the mid to upper 50s and low
60s. Lows will be a touch warmer in the low to mid 40s as high
pressure heads for the coast and our next cold front approaches from
the Ohio River Valley.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Models continue to show an upper wave of energy crossing through the
northern stream of the jetstream early Sunday morning. This will drag
our next cold front through the region Sunday into Sunday night. The
GFS continues to show a broken line of precipitation pulling through
late Sunday into Monday morning while the European is a touch
quicker by 6 hours and wetter during the same time range.

Synoptically a large trough looks to move into the area Monday
allowing for breezy conditions as our front fades to the east and
cool high pressure settles in.

With the trough a few pieces of weak energy will roll on through
especially with a northwest component to the wind on both Monday
afternoon and evening as well as on Tuesday night into Wednesday
morning. Some upslope snow showers or flurries may be possible
during this time according to the latest 12z GFS and European model
runs. The overall question is to how much moisture can we fetch off
the lakes to the north and will it win out with strengthening high
pressure overhead. Temperatures look to remain at or slightly above
normal through the period.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
As of 645 PM EST Wednesday...

Flight conditions are up a bit, with the prevailing conditions
VFR/MVFR. The current problem is the convective nature of storms at
the moment. Cigs and visibility will drop to IFR/LIFR conditions
rapidly as a strong thunderstorm moves over them. From 1200Z until
1203Z, BCB, ROA and DAN are in the direct path of some of the
stronger convection in the area. BLF, LWB, and LYH are all near the
storms and are in spots that could see formation in that same time
frame. Beyond that, BLF and LWB ought to become a bit more clear as
the front surpasses them. Until 1215Z or so, BCB, DAN, ROA, and LYH
all are within the threat area for thunderstorms and could see
dramatic changes in flight conditions. As the front comes across ROA
and LYH will be at particular risk of extended periods of IFR/LIFR
conditions.

As the front approaches, the prevailing VFR/MVFR will deteriorate
into mostly IFR until later Thursday morning. Cigs will drop and
vsbys will decrease with rain showers. As Thursday morning
progresses, cigs will begin to come up and vsbys will increase
behind the front with some drier air and as diurnal heating begins
to kick in. Conditions will return to a more VFR/MVFR situation.

.Extended Aviation Discussion...

High probability for sub-VFR conditions with widespread rainfall
into Thursday as moisture from the tropics combines with an
upper level trough and surface front over the region. Models
diverge for the weekend with some indication that clearing will
take place as high pressure builds into the north for the
weekend, but maintaining cloudy wet weather along the southeast
Atlantic Coast from the remnants of Eta.

&&

.HYDROLOGY...
As of 200 AM EST Wednesday...

No change to previous thinking with locally heavy rainfall
poised to move up from the south this morning. Expect widespread
1 to 2 inch amounts for the piedmont and foothills, with 2 to
locally 3 inches expected along the crest of the Blue Ridge of
the North Carolina Highlands through southern Roanoke County
this morning. Training of rain bands over the same areas is also
possible, which may lead to locally higher amounts and the
possibility of minor flooding of small creeks and streams. A
flood watch has been issued for the counties on either side of
the crest of the Blue Ridge from Roanoke southward as a result
of the potential for heavy rain.

A cold front will pass eastward across the central Appalachians
Wednesday night/early Thursday, bringing a renewed threat of
heavy rain, where an additional 1 to 2 inches is possible, more
so along and east of the Blue Ridge. Localized flooding will
again be a possibility with this rain before it exits the area
to the east by Thursday afternoon.

The strongest potential for mainstem river flooding is found
across the Dan River basin and the Roanoke River downstream of
Roanoke, where bankfull conditions are expected, possibly minor
flooding. The James River basin, as well as basins west of the
Blue Ridge, are not expected to be as heavily impacted.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch through Thursday morning for VAZ023-024-034-
     035-045>047-059.
     Flood Watch through Thursday evening for VAZ015>017-022-032-
     033-043-044-058.
NC...Flood Watch through Thursday evening for NCZ001>006-018>020.
WV...None.

&&

SYNOPSIS...MBS
NEAR TERM...VFJ
SHORT TERM...ET
LONG TERM...ET/NF
AVIATION...VFJ
HYDROLOGY...MBS/PW
Hazardous weather outlook, Nov 11, 2:34 PM EST, 4 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
234 PM EST Wed Nov 11 2020

VAZ007-009>014-018>020-WVZ042>044-507-508-121945-
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig-
Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
234 PM EST Wed Nov 11 2020

This Hazardous Weather Outlook is for southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Heavy rainfall may produce localized flooding today and tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001>006-018>020-VAZ015>017-022-032-033-043-044-058-121945-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Grayson-Carroll-Floyd-Roanoke-Patrick-Franklin-Henry-
Pittsylvania-Halifax-
234 PM EST Wed Nov 11 2020

...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ023-024-034-035-045>047-059-121945-
Botetourt-Rockbridge-Bedford-Amherst-Campbell-Appomattox-Buckingham-
Charlotte-
234 PM EST Wed Nov 11 2020

...FLASH FLOOD WATCH IN EFFECT FROM 9 PM EST THIS EVENING THROUGH
THURSDAY MORNING...

This Hazardous Weather Outlook is for central Virginia, south
central Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Heavy rainfall may produce localized flooding today and tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Nov 11, 2:32 PM EST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
232 PM EST WED NOV 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     FLOOD            1 SE AMHERST            37.57N 79.03W
11/11/2020                   AMHERST            VA   LAW ENFORCEMENT

            UNION HILL ROAD CLOSED DUE TO STANDING
            WATER.

&&

RR
Special weather statement, Nov 11, 5:29 PM EST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
529 PM EST Wed Nov 11 2020

NCZ006-VAZ044-058-112300-
Caswell-Halifax-Pittsylvania-
529 PM EST Wed Nov 11 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CASWELL...SOUTHEASTERN
PITTSYLVANIA AND SOUTHWESTERN HALIFAX COUNTIES AND THE CITY OF
DANVILLE...

At 528 PM EST, a strong thunderstorm was located over Gatewood, or
over Providence, moving northeast at 35 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Danville...
South Boston...
Yanceyville...
Bethel...
Providence...
Turbeville...
and Ingram.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3651 7952 3654 7951 3654 7954 3687 7912
      3658 7880 3654 7893 3654 7914 3648 7914
      3639 7943
TIME...MOT...LOC 2228Z 240DEG 49KT 3651 7940

KK
Special weather statement, Nov 11, 5:57 PM EST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
557 PM EST Wed Nov 11 2020

NCZ004-005-VAZ032-112345-
Stokes-Rockingham-Patrick-
557 PM EST Wed Nov 11 2020

...A STRONG THUNDERSTORM WILL AFFECT STOKES...NORTHWESTERN
ROCKINGHAM AND SOUTHEASTERN PATRICK COUNTIES...

At 556 PM EST, a strong thunderstorm was located over Meadows, or
near Walnut Cove, moving northeast at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Mayodan...
Madison...
Walnut Cove...
Danbury...
Sandy Ridge...
Pine Hall...
and Ayersville.

Seek shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3626 8032 3663 8029 3657 8005 3654 8005
      3654 7998 3652 7989 3626 8009
TIME...MOT...LOC 2256Z 204DEG 23KT 3632 8019

AS
Special weather statement, Nov 11, 6:40 PM EST, 43 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
640 PM EST Wed Nov 11 2020

VAZ011-013-014-017-018-120030-
Giles-Pulaski-Floyd-Montgomery-Craig-
640 PM EST Wed Nov 11 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PULASKI...SOUTHEASTERN
GILES...SOUTHWESTERN CRAIG...CENTRAL FLOYD AND MONTGOMERY COUNTIES
AND THE CITY OF RADFORD...

At 640 PM EST, radar indicated strong thunderstorms were located
along a line extending from Bane to near Dugspur. Movement was
northeast at 35 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Blacksburg...
Christiansburg...
Radford...
Pulaski...
Dublin...
Pembroke...
and Floyd.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3755 8024 3736 8023 3734 8026 3733 8026
      3728 8023 3690 8021 3691 8062 3693 8063
      3688 8074 3695 8080 3727 8081 3743 8048
      3743 8046 3751 8030
TIME...MOT...LOC 2340Z 231DEG 32KT 3725 8073 3684 8069

AS
Local storm report, Nov 11, 6:56 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
656 PM EST WED NOV 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     FLASH FLOOD      1 N APPOMATTOX          37.38N 78.82W
11/11/2020                   APPOMATTOX         VA   TRAINED SPOTTER

            ABOUT A FOOT OF MOVING WATER COVERING
            HORSESHOE ROAD.

&&

VFJ

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 7:01 PM ESTAreal Flood WarningRNKCraig, Giles, Montgomery6 hr
Nov 11, 7:12 PM ESTFlash Flood WarningRNKAppomattox, Buckingham6 hr
Nov 11, 7:14 PM ESTAreal Flood WarningRNKAlleghany, City of Covington6 hr
Nov 11, 7:24 PM ESTSpecial Weather StatementRNKBath51 min
Nov 11, 7:45 PM ESTAreal Flood WarningRNKRoanoke, City of Roanoke, City of Salem6 hr
Nov 11, 8:00 PM ESTRiver Flood WarningRNKPulaski, Wythe33 hr
Nov 11, 8:02 PM ESTRiver Flood WarningRNKPittsylvania36 hr
Nov 11, 8:04 PM ESTRiver Flood WarningRNKPittsylvania, City of Danville3 days
Nov 11, 8:04 PM ESTRiver Flood WarningRNKHalifax5 days
Nov 11, 8:06 PM ESTRiver Flood WarningRNKHalifax4 days
Nov 11, 8:35 PM ESTRiver Flood WarningRNKCampbell, Charlotte, Halifax55 hr
Nov 11, 8:35 PM ESTRiver Flood WarningRNKCharlotte, Halifax5 days
Nov 11, 8:40 PM ESTSpecial Weather StatementRNKBedford, Botetourt, Rockbridge, City of Lexington35 min
Nov 11, 8:50 PM ESTAreal Flood AdvisoryRNKBedford, Botetourt, Campbell, Roanoke, Rockbridge3 hr
Nov 11, 9:15 PM ESTAreal Flood AdvisoryRNKAmherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington3 hr
Nov 11, 10:55 PM ESTSpecial Weather StatementRNKCarroll, Floyd, Franklin35 min
Nov 11, 11:24 PM ESTAreal Flood WarningRNKCarroll, Floyd, Franklin, Patrick6 hr
Nov 11, 11:55 PM ESTFlash Flood WarningRNKAppomattox, Bedford, Campbell, City of Lynchburg10 hr
Nov 12, 12:21 AM ESTAreal Flood WarningRNKBland, Giles, Grayson, Pulaski, Smyth, Wythe and 1 more16 hr
Nov 12, 1:10 AM ESTAreal Flood WarningRNKBuckingham4 hr
Nov 12, 1:21 AM ESTAreal Flood WarningRNKBotetourt, Craig, Montgomery, Roanoke, City of Radford, City of Roanoke and 1 more15 hr
Nov 12, 1:35 AM ESTAreal Flood WarningRNKCharlotte, Halifax, Pittsylvania, City of Danville15 hr
Nov 12, 1:45 AM ESTSpecial Weather StatementRNKCharlotte, Halifax30 min
Nov 12, 1:50 AM ESTRiver Flood WarningRNKCampbell, Pittsylvania55 hr
Nov 12, 1:50 AM ESTRiver Flood WarningRNKRoanoke, City of Roanoke, City of Salem26 hr
Nov 12, 5:15 AM ESTAreal Flood WarningRNKCarroll, Floyd, Franklin, Henry, Patrick, City of Martinsville11 hr
Nov 12, 5:37 AM ESTAreal Flood WarningRNKBuckingham12 hr
Nov 12, 6:55 AM ESTRiver Flood WarningRNKMontgomery, Pulaski, City of Radford21 hr
Nov 12, 9:55 AM ESTRiver Flood WarningRNKAlbemarle, Buckingham, Fluvanna10 hr
Nov 12, 10:08 AM ESTAreal Flood WarningRNKAppomattox, Campbell6 hr
Nov 12, 10:08 AM ESTRiver Flood WarningRNKGiles20 hr
Nov 12, 3:24 PM ESTAreal Flood WarningRNKFloyd, Franklin, Henry, Patrick, City of Martinsville6 hr
Nov 12, 3:37 PM ESTAreal Flood WarningRNKBotetourt, Craig, Montgomery, Roanoke, City of Radford, City of Roanoke and 1 more6 hr
Nov 12, 3:41 PM ESTAreal Flood WarningRNKGiles, Pulaski, Wythe6 hr
Nov 12, 3:43 PM ESTAreal Flood WarningRNKAppomattox, Campbell6 hr
Nov 12, 4:38 PM ESTAreal Flood WarningRNKCharlotte, Halifax, Pittsylvania, City of Danville6 hr
Nov 12, 5:00 PM ESTAreal Flood WarningRNKBuckingham6 hr

Nearby

Flash Flood Warnings in Virginia, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.